Connecticut, 2020High Wind in Connecticut, April 13, 2020
April 13, 2020 · NWS BOX · 2 events in 2 counties and zones
A powerful low pressure system tracked across the Great Lakes and brought strong |and damaging winds to Connecticut Monday late morning through the evening. A very strong and highly anomalous low level jet brought southerly wind gusts of 60-70 mph ahead of a cold front that moved through Monday evening.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A powerful low pressure system tracked across the Great Lakes and brought strong |and damaging winds to Connecticut Monday late morning through the evening. A very strong and highly anomalous low level jet brought southerly wind gusts of 60-70 mph ahead of a cold front that moved through Monday evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Apr 13, 9:03 AM EST, 1 hour 57 minutes earlier.
Area forecast discussion, Apr 13, 9:03 AM EST, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1003 AM EDT Mon Apr 13 2020
.SYNOPSIS...
A powerful low will track across the Great Lakes Monday with strong
to damaging winds likely impacting southern New England. Also heavy
showers, some torrential downpours and scattered thunderstorms may
result in localized flooding as well. A cold front will swing
through Monday evening, with improving conditions and diminishing
west winds. Dry and seasonable weather on Tuesday. This is followed
by cooler temperatures mid to late in the week. Several chances for
showers mid to late in the week, but no washouts are expected.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
10 AM update...
Heavy rain at the nose of the low level jet is lifting NE from
NYC/Long Island. The heavy rain will be moving into CT and
western MA through early afternoon, then across RI and SE MA
mid/late afternoon. Given strong low level forcing and marginal
elevated instability developing, we added isolated thunder to
the forecast. Max rainfall will likely be confined to CT and
western MA where widespread 1.5" to 2" expected with localized
3" amounts possible.
Will have to watch western CT late today for possible stronger
surface based convection but it appears late afternoon
instability from NJ to SE NY will be diminishing by this time.
Will monitor for an isolated strong storm approaching from the
west late today.
Wind forecast remains on track. Core of the low level jet will
be lifting north along the south coast into SE MA 19-22z when
strongest gusts are expected. Best chance for gusts to 70 mph
will be just inland from the south coast across portions of
eastern CT, interior RI and SE MA to BOS. This dependent on
temps reaching into the 60s to allow for slightly deeper mixing.
With temps holding in the 50s along immediate south coast and
outer Cape/Islands, less boundary layer mixing may limit gusts
to 50-60 mph. Exception will be the upper Cape close to the
Canal where stronger gusts appear likely.
Previous Discussion...
Today ...
*** Strong to damaging winds likely late morning & afternoon ***
*** Low risk of isolated flooding with 2-3" rainfall possible ***
Overview ...
Not much change from previous forecasts. Potent southern stream
system moving across the region today with very strong jet dynamics
accompanied by near record daily and monthly PWATs. This will result
in very strong to damaging winds likely yielding tree damage and
power outages. Other weather threats include torrential downpours
and localized flooding possible across parts of CT and into western-
central MA.
Strong to Damaging Wind Threat ...
Models continue to offer a very anomalous low level jet (+6 standard
deviations from climo) of up to 95 kt at 925 mb tracking along the
south coast of RI/MA 18z-21z today. Surface temps on model soundings
have been trending warmer with NAM in the upper 50s and GFS in the
low 60s. Thus GFS offering greater blyr mixing and resulting
stronger wind gusts of 50-60 kt. Other model guidance suggesting
even warm surface temps in the mid 60s this afternoon, adding to
forecast confidence on damaging winds. This seems reasonable as sfc
winds begin to veer to the SSW after 18z, resulting in more of land
trajectory and warmer temps, enhancing the wind threat. With the
aforementioned, greatest risk for damaging winds will be where temps
of 60+ are observed and this is most likely across northern and
central portions of CT/RI into interior southeast MA and northward
into Greater Boston area and west into Worcester county. Here gusts
of 60-70 mph are likely. Therefore expect at least some tree damage
and isolated power outages (if not more widespread). Farther south
closer to the south coast of MA/RI, influence of cooler ocean via
southerly wind trajectory will yield less blyr mixing but still
strong wind gusts of 50-60 mph. Wind Advisory continues for
northwest MA where winds won't be quite as strong (gusts up to 50
mph) given core of low level jet farther to the southeast, yielding
a lower risk of tree damage and power outages.
Heavy Rainfall & Flood Threat ...
Very anomalous low level jet will yield extreme speed and moisture
convergence and some upslope component across CT into western-
central MA. 00z NAM and some of the CAMs guidance trending upward
with qpf, amounts of 3+ possible in this area. Given the anomalous
low level jet acting on near record daily and monthly PWATs this
seems like a plausible low risk flood threat across CT into western-
central MA. Elsewhere rainfall on the order of 1-2 inches.
Convective Threat ...
All indicates suggest greatest instability remains across eastern NY
state, NYC southward into NJ today. Thus only a very low prob of an
isolated strong storm tracking into western MA/CT 20z-00z ahead of
cold front.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
Tonight ...
Any showers early this evening quickly exit and move offshore from
west to east roughly 8 pm to 11 pm with frontal passage. Wind shift
to the west will usher in dry post frontal airmass across the
region. Seasonable cool with lows 40-45, upper 30s western MA.
Tuesday ...
Dry and seasonable with highs 55-60. Southwest flow aloft will yield
mid/high clouds obscuring the sun from time to time. Overall very
pleasant with fairly light west winds 5-15 mph.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Highlights...
* Active pattern through the extended with several opportunities for
light precipitation. No washouts anticipated at this point.
* Temperatures near to below normal for this time of year.
Details...
Tuesday night and Wednesday...
An expansive trough lingers over much of the eastern U.S. mid week
through the weekend bringing periodic unsettled weather and cooler
temperatures. Cyclonic flow aloft and periodic shortwave
disturbances will bring increased cloudcover and chances for
scattered showers several times through the extended forecast
period. The first of these shortwaves approaches Tuesday evening,
saturating the column and bringing increased cloudcover overnight.
The main trough then lifts through southern New England on Wednesday
at the same time that a sfc low off the SC coast passes offshore,
sliding along the stalled frontal boundary well to our south.
Interaction of these two features will bring the chance for
scattered rain showers to all of the region on Wednesday with mid
level PVA and favorable 300mb jet dynamics. The best chance or
steady/widespread rain is along the south coast, in closer proximity
better forcing and moisture associated with the passing low. We'll
be moving into a period of cooler temperatures, and some guidance
indicates a chance that the column will be cold enough to support
light, non accumulating snow at times, even with sfc temps above
freezing. Inverted V soundings with drier air at the lowest levels
indicate the potential for some evaporative cooling, but snow
remains a low probability at the moment. High temperatures Wednesday
top out in the upper 40s to low 50s.
Thursday through Sunday...
High pressure slowly builds in Thursday/Friday to our south, but at
the mid levels another shortwave disturbance moves through keeping
clouds and scattered light rain/high elevation snow chances in the
forecast Thursday through Friday. Confidence is low in timing these
features, however, so for now will keep a slight chance of precip
each day. A more organized system may impact the region in the late
Friday/Saturday time frame but again, low confidence in details for
this portion of the forecast. Our next shot at a warm up back
towards 60 degrees won't come until the latter half of next weekend.
&&
.AVIATION /14Z MONDAY THROUGH FRIDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
12z update ... high confidence on overall weather progression but
some uncertainty on exact timing.
Today ...
Very strong south winds develop toward 15z with strongest winds
16z-21z. Sustained winds of 20-30 kt with gusts of 50-60 kts.
Even stronger winds aloft resulting in LLWS. Rain continues
through the day, heavy at times with torrential downpours
especially across CT/RI and western-central MA. Low risk of an
isolated thunderstorm 21z-00z.
Tonight ...
Leftover showers and isolated thunderstorm at 00z quickly gives
way to improving weather with wind shift to the west 02z-05z
from west to east. IFR/MVFR at 00z improves to VFR with wind
shift along with dry weather. West winds will gusts up to 25 kt
at times overnight.
Tuesday ...
VFR, dry weather and west winds 10-20 kt.
KBOS Terminal...High confidence in the TAF. Strongest wind and
heaviest rain 18z-21z. LLWS.
KBDL Terminal...High confidence in the TAF. Strongest wind and
heaviest rain 16z-21z. LLWS. Low risk of isolated thunder 21z-
00z.
Outlook /Tuesday Night through Friday/...
Tuesday Night through Wednesday: VFR. Slight chance SHRA.
Wednesday Night: VFR.
Thursday: VFR. Breezy. Slight chance SHRA.
Thursday Night: VFR. Breezy.
Friday: VFR. Breezy. Chance SHRA.
&&
.MARINE...
*** Storm Warning Remains in effect this afternoon & evening ***
Today ...
South winds 25-35 kt with gusts up to 55 kt ahead of approaching
cold front. Heavy showers and areas of fog.
Tonight ...
SSW winds 25-35 kt gusts up to 55 kt then shifting to the west 15-25
kt late in the evening from west to east as a cold front sweeps
across the waters. Dry weather and improving vsby with the wind
shift.
Tuesday ...
Post frontal airmass yielding dry weather and good vsby along with
modest west winds 5-15 kt.
Outlook /Tuesday Night through Friday/...
Tuesday Night: Winds less than 25 kt. Local rough seas. Chance
of rain showers.
Wednesday: Winds less than 25 kt. Areas of seas approaching
5 ft. Chance of rain showers.
Wednesday Night: Winds less than 25 kt. Areas of seas
approaching 5 ft.
Thursday: Winds less than 25 kt. Seas up to 5 ft. Slight chance
of rain showers.
Thursday Night: Winds less than 25 kt. Seas up to 5 ft.
Friday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Chance of rain showers.
&&
.TIDES/COASTAL FLOODING...
Low risk of minor coastal flooding across the upper portions of
Narragansett Bay as very strong southerly winds funnel water up the
Bay toward Providence. Storm surge of around 2 ft during this
afternoon's high tide (~130 pm). Flood stage at Fox Point Providence
is 7 ft. Expecting storm tide just over 6 ft. However a slightly
higher surge is possible and runoff from very heavy rain today into
the Providence River may increase the threat of higher water levels.
Given this uncertainty issued a Coastal Flood Statement to increase
public awareness.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...High Wind Warning until 7 PM EDT this evening for CTZ002>004.
MA...High Wind Warning from 3 PM this afternoon to 10 PM EDT this
evening for MAZ013-016>021.
High Wind Warning from 3 PM this afternoon to 7 PM EDT this
evening for MAZ005>007-014-015.
High Wind Warning until 7 PM EDT this evening for MAZ004-
008>012-026.
High Wind Warning from 4 PM this afternoon to 10 PM EDT this
evening for MAZ022>024.
Wind Advisory until 8 PM EDT this evening for MAZ002-003.
RI...High Wind Warning from 1 PM this afternoon to 10 PM EDT this
evening for RIZ003>008.
High Wind Warning from 1 PM this afternoon to 7 PM EDT this
evening for RIZ001-002.
MARINE...Storm Warning from 3 PM this afternoon to 10 PM EDT this
evening for ANZ231-232-251.
Storm Warning from 2 PM this afternoon to 10 PM EDT this
evening for ANZ233-234-250-254-255.
Storm Warning from 4 PM this afternoon to 8 PM EDT this
evening for ANZ230.
Storm Warning from 2 PM this afternoon to 9 PM EDT this
evening for ANZ236.
Storm Warning until 10 PM EDT this evening for ANZ235-237-256.
&&
SYNOPSIS...Nocera/BW
NEAR TERM...KJC/Nocera
SHORT TERM...Nocera
LONG TERM...BW
AVIATION...Nocera/BW
MARINE...Nocera/EVT/BW
TIDES/COASTAL FLOODING...Hazardous weather outlook, Apr 13, 3:22 AM EST, 7 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
422 AM EDT Mon Apr 13 2020
MAZ007-015-140830-
Eastern Essex MA-Suffolk MA-
422 AM EDT Mon Apr 13 2020
...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 PM EDT
THIS EVENING...
This Hazardous Weather Outlook is for eastern Massachusetts and
northeastern Massachusetts.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MAZ022>024-140830-
Barnstable MA-Dukes MA-Nantucket MA-
422 AM EDT Mon Apr 13 2020
...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM EDT
THIS EVENING...
This Hazardous Weather Outlook is for southeastern Massachusetts.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MAZ016-019-140830-
Eastern Norfolk MA-Eastern Plymouth MA-
422 AM EDT Mon Apr 13 2020
...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM EDT
THIS EVENING...
This Hazardous Weather Outlook is for eastern Massachusetts and
southeastern Massachusetts.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
CTZ002>004-MAZ004-008>012-026-140830-
Hartford CT-Tolland CT-Windham CT-Northern Worcester MA-
Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA-
Eastern Hampden MA-Southern Worcester MA-Northern Middlesex MA-
422 AM EDT Mon Apr 13 2020
...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts and western Massachusetts.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MAZ005-006-014-140830-
Central Middlesex MA-Western Essex MA-Southeast Middlesex MA-
422 AM EDT Mon Apr 13 2020
...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 PM EDT
THIS EVENING...
This Hazardous Weather Outlook is for eastern Massachusetts and
northeastern Massachusetts.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MAZ002-003-140830-
Western Franklin MA-Eastern Franklin MA-
422 AM EDT Mon Apr 13 2020
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for western Massachusetts.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
RIZ003>008-140830-
Western Kent RI-Eastern Kent RI-Bristol RI-Washington RI-Newport RI-
Block Island RI-
422 AM EDT Mon Apr 13 2020
...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EDT
THIS EVENING...
This Hazardous Weather Outlook is for northern Rhode Island and
southern Rhode Island.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MAZ013-017-018-020-021-140830-
Western Norfolk MA-Northern Bristol MA-Western Plymouth MA-
Southern Bristol MA-Southern Plymouth MA-
422 AM EDT Mon Apr 13 2020
...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM EDT
THIS EVENING...
This Hazardous Weather Outlook is for eastern Massachusetts and
southeastern Massachusetts.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
RIZ001-002-140830-
Northwest Providence RI-Southeast Providence RI-
422 AM EDT Mon Apr 13 2020
...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT
THIS EVENING...
This Hazardous Weather Outlook is for northern Rhode Island.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ235-237-256-140830-
Rhode Island Sound-Block Island Sound-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
422 AM EDT Mon Apr 13 2020
...STORM WARNING IN EFFECT FROM NOON TODAY TO 10 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for Rhode Island coastal waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Storm Warning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ233-234-250-254-255-140830-
Vineyard Sound-Buzzards Bay-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
422 AM EDT Mon Apr 13 2020
...STORM WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EDT
THIS EVENING...
This Hazardous Weather Outlook is for Massachusetts coastal waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Storm Warning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ231-232-251-140830-
Cape Cod Bay-Nantucket Sound-Massachusetts Bay and Ipswich Bay-
422 AM EDT Mon Apr 13 2020
...STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM EDT
THIS EVENING...
This Hazardous Weather Outlook is for Massachusetts coastal waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Storm Warning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ236-140830-
Narragansett Bay-
422 AM EDT Mon Apr 13 2020
...STORM WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for Rhode Island coastal waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Storm Warning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ230-140830-
Boston Harbor-
422 AM EDT Mon Apr 13 2020
...STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for Massachusetts coastal waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Storm Warning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo
For the latest updates...please visit our webpage at
www.weather.gov/boston
You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov
You can follow us on Twitter at
@NWSBoston
In the hours before
Local storm report, Apr 13, 10:09 AM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
1109 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 AM NON-TSTM WND DMG WELLESLEY 42.30N 71.29W
04/13/2020 NORFOLK MA LAW ENFORCEMENT
TREE DOWN ACROSS WASHINGTON STREET
&&
EVENT NUMBER BOX2001036
AEDLocal storm report, Apr 13, 10:25 AM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
1125 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 AM NON-TSTM WND GST BLUE HILL ASOS 42.21N 71.11W
04/13/2020 M60 MPH NORFOLK MA ASOS
1102 AM NON-TSTM WND DMG WELLESLEY 42.30N 71.29W
04/13/2020 NORFOLK MA LAW ENFORCEMENT
TREE DOWN ACROSS WASHINGTON STREET
&&
EVENT NUMBER BOX2001038 BOX2001036
AEDHigh Wind, Hartford
- When
- April 13, 11:00 AM EST to 6:00 PM EST
- Where
- Hartford forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 41.819, -72.572 (the zone’s center; the record gives no point)
In West Hartford at 905 AM EST (1005 AM EDT) amateur radio reported a tree down on a car on Columbia St. In Enfield at 1258 PM EST amateur radio reported a tree and wires down on Moody Rd. In New Britain amateur radio reported a tree down on wires on Corbin Ave at 230 PM EST. In Wethersfield there was a tree down on a residence on Golf road reported at 242 PM EST.
High Wind, Tolland
- When
- April 13, 11:00 AM EST to 6:00 PM EST
- Where
- Tolland forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
In Tolland at 1058 AM EST (1158 AM EDT) amateur radio reported a tree and wires down on Old Post Rd, closing the road. Also in Tolland at 128 PM EST there were multiple trees and wires down on Hurlbut Rd.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in South Carolina, April 13, 20206 deaths · 67 injured · $9,000 · EF4 · 70 events
- Tornadoes and Damaging Winds in South Carolina, April 13, 20201 death · 13 injured · $100 million · EF3 · 18 events
- Tornadoes and Damaging Winds in South Carolina, April 13, 20202 deaths · 7 injured · $40 · EF3 · 31 events
- Tornadoes and Damaging Winds in North Carolina, April 13, 20201 death · 2 injured · $5.2 million · EF2 · 67 events
- Tornadoes and Damaging Winds in South Carolina, April 13, 2020$536,000 · EF2 · 11 events
- Winter Weather in Texas, April 13 to 14, 20201 death · 2 injured · 1 event
- Frost and Freeze in Colorado, April 13 to 14, 2020$30 million · 2 events
- High Wind in New York, April 13, 2020$3.1 million · 59 kt wind · 17 events
- Tornadoes and Damaging Winds in Georgia, April 13, 2020$290,000 · EF1 · 39 events
- Hail and Damaging Winds in Maryland, April 13, 2020$867,000 · 1 in hail · 30 events
- Tornadoes and Damaging Winds in North Carolina, April 13, 2020$428,000 · EF1 · 13 events
- High Wind in Connecticut, April 13, 2020$910,000 · 53 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 877225, 877226.